Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 226, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 5:29 PM EDT for 5 counties in Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- Aug 16, 2012, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IN, Greene County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:30 PM EDT | TSTM WND GST 51 | Terre Haute, IN | |
| Aug 16, 6:03 PM EDT | HAIL 0.5 | 4 S Brazil, IN | STATE POLICE REPORTS HAIL AT MILE MARKER 23 ON I-70 |
| Aug 16, 6:07 PM EDT | TSTM WND GST 60 | Paxton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:27 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS53 KIND 162129
SVRIND
INC021-055-119-153-167-162215-
/O.NEW.KIND.SV.W.0226.120816T2129Z-120816T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
SULLIVAN COUNTY IN SOUTHWEST INDIANA...
VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLARKSVILLE TO 6 MILES
SOUTH OF MARSHALL TO ANNAPOLIS TO 6 MILES WEST OF EATON...AND
MOVING EAST AT 50 MPH. AN ADDITIONAL INTENSE THUNDERSTORM WAS
LOCATED NEAR TERRE HAUTE AND IS CAPABLE OF LARGE HAIL.
* LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...
SULLIVAN...
LINTON...
PRAIRIE CREEK...
FAIRBANKS...
GRAYSVILLE...
PRAIRIETON...
WEST TERRE HAUTE...
MEROM...
TURTLE CREEK RESERVOIR...
PIMENTO...
FARMERSBURG...
INDIANA STATE UNIVERSITY...
SHELBURN...
NORTH TERRE HAUTE...
HYMERA...
RILEY...
SEELYVILLE...
COALMONT...
PAXTON...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL
ILLINOIS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3922 8758 3931 8762 3936 8754 3956 8752
3950 8702 3921 8698 3907 8704 3895 8719
3898 8758 3906 8758 3908 8762 3910 8762
3911 8766 3912 8764 3914 8766
TIME...MOT...LOC 2127Z 279DEG 45KT 3951 8775 3931 8771
3917 8775 3909 8789
WIND...HAIL 70MPH 1.00IN
$$
RYAN1 follow-up statement
799
WWUS53 KIND 162145
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT THU AUG 16 2012
INC021-055-119-153-167-162215-
/O.CON.KIND.SV.W.0226.000000T0000Z-120816T2215Z/
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
545 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
NORTHWESTERN GREENE...SOUTHWESTERN OWEN...SULLIVAN AND VIGO COUNTIES
UNTIL 615 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DENNISON TO 8 MILES NORTHEAST OF
WEST UNION TO HUTSONVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...SULLIVAN...LINTON...TURTLE CREEK RESERVOIR...INDIANA
STATE UNIVERSITY...FARMERSBURG...PIMENTO...SHELBURN...RILEY...
HYMERA...SEELYVILLE...PAXTON...COALMONT...STAUNTON...CORY...
DUGGER...JASONVILLE...VICKSBURG...SALINE CITY AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CENTRAL ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3922 8758 3931 8762 3936 8754 3956 8752
3950 8702 3921 8698 3907 8704 3895 8719
3898 8758 3906 8758 3908 8762 3910 8762
3911 8766 3912 8764 3914 8766
TIME...MOT...LOC 2145Z 279DEG 45KT 3947 8746 3927 8747
3914 8751 3905 8761
WIND...HAIL 70MPH 1.00IN
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:50 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 16, 4:50 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 PM EDT THU AUG 16 2012 .UPDATE... THE SYNOPSIS AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 450 PM EDT THU AUG 16 2012 A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT RESULTING IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THEN...HIGH PRESSURE WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH WILL RESULT IN COOL AND DRY WEATHER THROUGH EARLY NEXT WEEK. FINALLY...TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 450 PM EDT THU AUG 16 2012 HAD TO UPDATE THE ZONES...HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY DUE TO SEVERE WATCH 583...THAT IS IN EFFECT UNTIL MIDNIGHT EDT MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. PREVIOUS DISCUSSION FOLLOWS... THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING. EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN ILLINOIS NEAR THE FRONT. THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST. INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES. THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL CERTAINLY IS WARRANTED. MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A FRONT THIS STRONG....SO WILL GO WITH A BLEND. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES. THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT. THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD. MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA. THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM. THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN PREFERED ALL ALONG. FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW. MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON. LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS DEPICTED WELL. && .AVIATION /DISCUSSION FOR THE 162100Z KIND TAF UPDATE/... ISSUED AT 414 PM EDT THU AUG 16 2012 LARGE CLUSTERS OF CONVECTION CURRENTLY LOCATED OVER WESTERN INDIANA AND ILLINOIS. APPEARS CONVECTIVE THREAT WILL REMAIN HIGH IN THE VICINITY OF KIND POSSIBLY UNTIL AROUND 170400Z...WHEN MAIN FORCING SHOULD PUSH OUT OF THE AREA. IFR VISIBILITY RESTRICTIONS LIKELY AT TIMES IN THE HEAVIER CELLS. SURFACE WINDS WILL PROBABLY BE VARIABLE IN DIRECTION INTO THE EVENING HOURS WITH THE CONVECTION AROUND...BUT A GENERAL SOUTH OR SOUTHEAST DIRECTION APPEARS REASONABLE BASED ON STREAMLINES. PREVIOUS DISCUSSION FOLLOWS. MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS. INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS LATER THIS EVENING PRIOR TO FRONTAL PASSAGE. MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO EVALUATE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....NIELD AVIATION...NIELD
Hazardous weather outlook, Aug 16, 4:36 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 436 PM EDT THU AUG 16 2012 INZ021-028>031-035>042-046>049-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY- 436 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE ACROSS CENTRAL INDIANA. HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS. TIMING: THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING IN DRY WEATHER. DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY WITH HIGH PRESSURE BUILDING IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>057-060>065-067>072-171000- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 436 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE ACROSS CENTRAL INDIANA. HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS. TIMING: LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL MIDNIGHT EDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING IN DRY WEATHER. DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY WITH HIGH PRESSURE BUILDING IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT THROUGH MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 16, 5:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 6 SW CLINTON 39.60N 87.48W
08/16/2012 E0.25 INCH VIGO IN AMATEUR RADIO
ACCOMPANIED BY HEAVY RAIN
&&
EVENT NUMBER IND1200622
BHHLocal storm report, Aug 16, 5:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
08/16/2012 E0.25 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200623
DRTLocal storm report, Aug 16, 5:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
08/16/2012 E0.75 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200624
BHHLocal storm report, Aug 16, 5:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
08/16/2012 E1.75 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200625
BHHLocal storm report, Aug 16, 5:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
08/16/2012 E1.00 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200626
BHHLocal storm report, Aug 16, 5:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL TERRE HAUTE 39.47N 87.38W
08/16/2012 E0.75 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200627
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Tippecanoe, Warren | 45 min |
| Aug 16, 11:49 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more | 56 min |
| Aug 16, 3:43 PM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 62 min |
| Aug 16, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 27 min |
| Aug 16, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Vermillion, Vigo | 46 min |
| Aug 16, 4:47 PM EDT | Areal Flood Advisory | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 3 hr |
| Aug 16, 5:34 PM EDT | Areal Flood Warning | IND | Parke, Vermillion, Vigo | 3 hr |
| Aug 16, 5:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 48 min |
| Aug 16, 6:09 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Lawrence, Martin, Monroe and 1 more | 51 min |
| Aug 16, 6:15 PM EDT | Areal Flood Warning | IND | Clay, Greene, Owen, Sullivan | 3 hr |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin | 48 min |
| Aug 16, 6:58 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Martin, Monroe | 47 min |
| Aug 16, 7:13 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 4 hr |
| Aug 16, 7:47 PM EDT | Special Weather Statement | IND | Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.